Alert archive / South Carolina / Small Craft Advisories in 2016
Small Craft Advisory 36, NWS Charleston, SC
NWS Charleston, SC issued this small craft advisory at Jul 5, 2016, 5:33 AM EDT. It took effect at Jul 5, 2016, 3:00 PM EDT. It was in force for 7 hr.
The area
The counties it named.
The facts
- Issued
- Jul 5, 2016, 5:33 AM EDT (09:33 UTC)
- In effect from
- Jul 5, 2016, 3:00 PM EDT
- Expired
- Jul 5, 2016, 9:40 PM EDT
- In force
- 7 hr
- Issued by
- NWS Charleston, SC
The text
As transmitted.
027 WHUS72 KCHS 050933 MWWCHS URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE CHARLESTON SC 533 AM EDT TUE JUL 5 2016 AMZ350-051745- /O.NEW.KCHS.SC.Y.0036.160705T1900Z-160706T0400Z/ WATERS FROM SOUTH SANTEE RIVER TO EDISTO BEACH SC OUT 20 NM- 533 AM EDT TUE JUL 5 2016 ...SMALL CRAFT ADVISORY IN EFFECT FROM 3 PM THIS AFTERNOON TO MIDNIGHT EDT TONIGHT... THE NATIONAL WEATHER SERVICE IN CHARLESTON HAS ISSUED A SMALL CRAFT ADVISORY...WHICH IS IN EFFECT FROM 3 PM THIS AFTERNOON TO MIDNIGHT EDT TONIGHT. * IMPACTS...WIND AND OR WAVE CONDITIONS WILL BE HAZARDOUS TO SMALL CRAFT. PRECAUTIONARY/PREPAREDNESS ACTIONS... DURING A SMALL CRAFT ADVISORY...INEXPERIENCED MARINERS... ESPECIALLY THOSE OPERATING SMALLER VESSELS...SHOULD AVOID NAVIGATING IN HAZARDOUS CONDITIONS. && $$
3 follow-up statements
912 WHUS72 KCHS 051431 MWWCHS URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE CHARLESTON SC 1031 AM EDT TUE JUL 5 2016 AMZ350-052245- /O.CON.KCHS.SC.Y.0036.160705T1900Z-160706T0400Z/ WATERS FROM SOUTH SANTEE RIVER TO EDISTO BEACH SC OUT 20 NM- 1031 AM EDT TUE JUL 5 2016 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 3 PM THIS AFTERNOON TO MIDNIGHT EDT TONIGHT... * IMPACTS...WIND AND OR WAVE CONDITIONS WILL BE HAZARDOUS TO SMALL CRAFT. PRECAUTIONARY/PREPAREDNESS ACTIONS... DURING A SMALL CRAFT ADVISORY...INEXPERIENCED MARINERS... ESPECIALLY THOSE OPERATING SMALLER VESSELS...SHOULD AVOID NAVIGATING IN HAZARDOUS CONDITIONS. && $$
928 WHUS72 KCHS 051927 MWWCHS URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE CHARLESTON SC 327 PM EDT TUE JUL 5 2016 AMZ350-060330- /O.CON.KCHS.SC.Y.0036.000000T0000Z-160706T0400Z/ WATERS FROM SOUTH SANTEE RIVER TO EDISTO BEACH SC OUT 20 NM- 327 PM EDT TUE JUL 5 2016 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL MIDNIGHT EDT TONIGHT... * IMPACTS...WIND AND OR WAVE CONDITIONS WILL BE HAZARDOUS TO SMALL CRAFT. PRECAUTIONARY/PREPAREDNESS ACTIONS... DURING A SMALL CRAFT ADVISORY...INEXPERIENCED MARINERS... ESPECIALLY THOSE OPERATING SMALLER VESSELS...SHOULD AVOID NAVIGATING IN HAZARDOUS CONDITIONS. && $$
072 WHUS72 KCHS 060140 MWWCHS URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE CHARLESTON SC 940 PM EDT TUE JUL 5 2016 AMZ350-060245- /O.CAN.KCHS.SC.Y.0036.000000T0000Z-160706T0400Z/ WATERS FROM SOUTH SANTEE RIVER TO EDISTO BEACH SC OUT 20 NM- 940 PM EDT TUE JUL 5 2016 ...SMALL CRAFT ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN CHARLESTON HAS CANCELLED THE SMALL CRAFT ADVISORY. $$
What forecasters said that day
The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Charleston, SC wrote its last area forecast discussion before this small craft advisory went out at Jul 5, 4:16 AM EDT, 1 hour 17 minutes earlier.
Area forecast discussion, Jul 5, 4:16 AM EDT, 1 hour 17 minutes before
Area Forecast Discussion
National Weather Service Charleston SC
416 AM EDT TUE JUL 5 2016
.SYNOPSIS...
Atlantic high pressure will prevail through the week while a low
pressure trough persists inland. A weak cold front should approach
the area early next week.
&&
.NEAR TERM /THROUGH TONIGHT/...
Mainly clear skies prevailing. However, some stratus and low
stratocumulus is forecast to develop closer to daybreak. A
geostrophic flow of 15 kt or greater and dew points in the mid and
upper 70s may keep temps near or above 80 degrees at Charleston
through daybreak while most locations in the 76 to 79 degree range
at dawn.
Today: Expansive subtropical ridging centered across the sw Atlc
will continue to be the dominant feature for the forecast area.
A mid level short wave will impact parts of the Tennessee Valley
into parts of northwest Georgia with increasing convection later
today. A solid mid level cap is noted on soundings across our forecast
area for most of today and while we keep an eye on upstream convection,
current thinking is that late day coverage in tstms will be mainly
isolated with the cap in place and lack of significant low level
convergence inland from the sea breeze. We will need to watch convection
trends upstream this afternoon as mid level steering flow is decent
in the 20-25 kt range. If any small convective clusters make it into
our zones late, there is a potential for gusty tstm winds with drier
layers atop the boundary layer. We maintained pops in the 20/30 percent
range this afternoon with a couple of strong/severe storms possible
only if convection can multi-cell and get in a little earlier than
most models suggest. The heat and humidity will be the main concern
with areas to the north of I-16 having a good shot of reaching heat
advisory criteria (110 degrees) for a period this afternoon. An
advisory has been issued in this region which includes Beaufort
and Charleston and a couple of zones in southeast Georgia to the
northwest of Savannah. Highs will reach the mid to upper 90s with
afternoon heat indices 105-110 degrees inland from the beaches
and barrier islands.
Tonight: Isolated convection should dissipate early with quiet
weather expected overnight. It is going to be another steamy
summer night with coastal areas struggling to fall below 80.
&&
.SHORT TERM /WEDNESDAY THROUGH FRIDAY/...
The pattern will feature an Atlantic ridge of high pressure centered
off the Southeast coast and a trough of low pressure over the
Midlands. Aloft, an expansive ridge of high pressure will make a
gradual retreat to the south/southeast with the arrival of an h5
shortwave on Wednesday. In regards to precip, a slight chance to
chance of showers and/or thunderstorms will be possible each
afternoon. However, coverage should be greatest on Wednesday
and Thursday when the bulk of mid lvl forcing shifts over the
area before shifting offshore Thursday night. By Friday, precip
coverage should be more isolated due to mid-lvl ridging that expands
over the southeastern United States and a developing west-northwest
downsloping wind.
Temps will be warm mid to late week even with clouds associated with
afternoon/evening precip. In general, the pattern favors a slight
warming trend through late week as the low-lvl flow veers from west-
southwest to west-northwest. High temps should peak in the mid
to upper 90s away from the coast each day, warmest on Friday. There
is even a chance of seeing temps hitting 100 degrees well inland
Friday afternoon. These temps along with sfc dewpts in the low/mid
70s support heat index values between 104-109 degrees Wednesday
afternoon through Friday afternoon. Should temps be slightly warmer
or sfc dewpts remain higher during afternoon hours, Heat Advisories
could be necessary each day, especially by Friday.
&&
.LONG TERM /FRIDAY NIGHT THROUGH MONDAY/...
Deep-layered ridging as well as a downsloping wind will persist over
the southeastern United States this weekend into early next week. The
setup will favor less shower and thunderstorm coverage, but hot and
humid conditions. Greater chances of precip should arrive early next
week as a weak cold front shifts south over the Mid-Atlantic states,
before stalling just north of the area.
The main issue will focus on hot and humid conditions each afternoon.
As the Atlantic ridge and a downsloping wind persist over the area,
temps will likely peak in the mid/upper 90s away from the coast each
day. Some locations could even hit the 100 degree mark well inland on
Saturday. The main question will be how much sfc dewpts mix out
during afternoon hours given the westerly downsloping wind. At this
time, sfc dewpts should remain around 70 degrees where temps are
warmest. These temps/dewpts support max heat index values between
104-109 degrees Saturday through Tuesday. Should temps trend warmer
or moisture levels remain higher than anticipated, Heat Advisories
could be needed, especially on Saturday when afternoon temps are
expected to be the hottest over the long-term period.
&&
.AVIATION /08Z TUESDAY THROUGH SATURDAY/...
Mainly VFR. Very low chance for low cigs around KSAV near dawn this
morning. Isolated late afternoon and evening tstm potential and
breezy conditions again later today as the sea breeze interacts
with a relatively deep mixed in the coastal corridor.
Extended Aviation Outlook: Brief periods of flight restrictions are
possible with afternoon/evening thunderstorms Wednesday or
Thursday. Otherwise, VFR will prevail.
&&
.MARINE...
We will allow a Small Craft Advisory along the Charleston County
coast to come down at 5 AM this morning but will promptly issue
another SCA from 20Z today to 03Z tonight to cover another surge
of sw flow. We have capped the Charleston Harbor at 15 to 20 kt
but we could see gusts reach 25 kt again at Fort Sumter.
Elsewhere...persistent pattern continues through tonight with
sw winds ebbing in the mid morning to early afternoon and then
surging 15 to 20 kt late today and into the overnight. seas will
average 2 to 4 ft near shore and 4 to 5 ft well offshore during
peak surge periods.
Wednesday through Sunday...High pressure will dominate the coastal
waters mid to late week before a weak cold front stalls just to the
north early next week. The setup will favor winds and seas that
remain below Small Craft Advisory levels through the period. In
general, west/southwest winds will peak between 15-20 kts each day,
highest offshore and near seabreeze circulations pinned near the
coast. Seas will range between 2-4 ft.
&&
.CLIMATE...
Record High Minimum Temperatures for July 5...
KCHS...78 set in 2012.
KCXM...81 set in 1993 and previous.
KSAV...78 set in 1980 and previous.
&&
.CHS WATCHES/WARNINGS/ADVISORIES...
GA...Heat Advisory from noon today to 7 PM EDT this evening for
GAZ087-088.
SC...Heat Advisory from noon today to 7 PM EDT this evening for
SCZ040-042>045-047>052.
MARINE...Small Craft Advisory until 5 AM EDT early this morning for
AMZ350.
&&
SYNOPSIS...
NEAR TERM...
SHORT TERM...DPB
LONG TERM...DPB
AVIATION...DPB
MARINE...DPB
CLIMATE...Hazardous weather outlook, Jul 5, 4:33 AM EDT, 1 hour before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE CHARLESTON SC 433 AM EDT TUE JUL 5 2016 GAZ087-088-SCZ040-042>045-047>052-060845- JENKINS-SCREVEN-ALLENDALE-HAMPTON-INLAND COLLETON-DORCHESTER- INLAND BERKELEY-INLAND JASPER-BEAUFORT-COASTAL COLLETON-CHARLESTON- COASTAL JASPER-TIDAL BERKELEY- 433 AM EDT TUE JUL 5 2016 ...HEAT ADVISORY IN EFFECT FROM NOON TODAY TO 7 PM EDT THIS EVENING... THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST GEORGIA AND SOUTHEAST SOUTH CAROLINA. .DAY ONE...TODAY AND TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. HEAT ADVISORY. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY. HEAT...THE COMBINATION OF AFTERNOON TEMPS IN THE MID TO UPPER 90S AND SFC DEWPOINTS IN THE LOW TO MID 70S COULD PRODUCE HEAT INDEX VALUES THAT APPROACH 110 DEGREES AWAY FROM THE COAST. HEAT ADVISORIES COULD BE NEEDED DURING AFTERNOON HOURS...ESPECIALLY THIS WEEKEND. .SPOTTER INFORMATION STATEMENT... SPOTTER ASSISTANCE IS NOT ANTICIPATED AT THIS TIME. GAZ099>101-114>119-137>141-060845- CANDLER-BULLOCH-EFFINGHAM-TATTNALL-EVANS-INLAND BRYAN-COASTAL BRYAN- INLAND CHATHAM-COASTAL CHATHAM-LONG-INLAND LIBERTY-COASTAL LIBERTY- INLAND MCINTOSH-COASTAL MCINTOSH- 433 AM EDT TUE JUL 5 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST GEORGIA. .DAY ONE...TODAY AND TONIGHT. THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY. HEAT...THE COMBINATION OF AFTERNOON TEMPS IN THE MID TO UPPER 90S AND SFC DEWPOINTS IN THE LOW TO MID 70S COULD PRODUCE HEAT INDEX VALUES THAT APPROACH 110 DEGREES AWAY FROM THE COAST. HEAT ADVISORIES COULD BE NEEDED DURING AFTERNOON HOURS...ESPECIALLY THIS WEEKEND. .SPOTTER INFORMATION STATEMENT... SPOTTER ASSISTANCE IS NOT ANTICIPATED AT THIS TIME. AMZ330-350-352-354-374-060845- CHARLESTON HARBOR- WATERS FROM SOUTH SANTEE RIVER TO EDISTO BEACH SC OUT 20 NM- WATERS FROM EDISTO BEACH SC TO SAVANNAH GA OUT 20 NM- WATERS FROM SAVANNAH GA TO ALTAMAHA SOUND GA OUT 20 NM...INCLUDING GRAYS REEF NATIONAL MARINE SANCTUARY- WATERS FROM SAVANNAH GA TO ALTAMAHA SOUND GA EXTENDING FROM 20 TO 60 NM- 433 AM EDT TUE JUL 5 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR ATLANTIC COASTAL WATERS. .DAY ONE...TODAY AND TONIGHT. THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY. THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .SPOTTER INFORMATION STATEMENT... SPOTTER ASSISTANCE IS NOT ANTICIPATED AT THIS TIME.
The office that day
Everything else NWS Charleston, SC issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 5, 12:42 AM EDT | Small Craft Advisory | CHS | 4 hr | |
| Jul 5, 3:13 AM EDT | Heat Advisory | CHS | Allendale, Berkeley, Colleton, Dorchester, Hampton | 15 hr |
| Jul 5, 5:35 PM EDT | Severe Thunderstorm Warning | CHS | Allendale | 55 min |
| Jul 5, 6:18 PM EDT | Special Weather Statement | CHS | Hampton | 42 min |
| Jul 5, 6:46 PM EDT | Special Weather Statement | CHS | Berkeley, Dorchester | 59 min |
| Jul 5, 7:06 PM EDT | Special Weather Statement | CHS | Colleton | 39 min |
| Jul 5, 7:37 PM EDT | Special Weather Statement | CHS | Beaufort, Berkeley, Charleston | 38 min |
| Jul 5, 7:46 PM EDT | Special Marine Warning | CHS | 59 min | |
| Jul 5, 5:17 PM EDT | Special Weather Statement | CHS | Jenkins | 28 min |
Nearby
Small Craft Advisories in South Carolina, 2016Every small craft advisory in 2016
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.